Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes lower abdominal pain after having I pill?

Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5162 Questions

default
Posted on Tue, 12 Aug 2014 in Women's Health
Question: Second period after having ipill there is severe pain at lower abdomen and lower back
Is this pain normal ?? If yes when will it be back to normal ?? M
And her first period was heavy and severe pain .... .. Jus wana how long does or get back to normal ?? What should she do relieve the pain
doctor
Answered by Dr. Sree Gouri SR 43 minutes later
Brief Answer:
Antispasmodic drugs

Detailed Answer:
Hi,
Thanks for the query.
Some amount of pain can be seen during withdrawal bleeding.
But severe pain is some what abnormal.
The possible causes are:
-Pelvic congestion, infection etc.
-Hormonal imbalance
-Rarely possibility of pregnancy, missed abortion etc.
She can take antispasmodic drugs like mefanamic acid to get relieve from pain.
Usually in case of simple dysmenorrhea, by taking tablets pain will get releived in one or two days.
If pain persists, better to consult gynecologist once and get evaluated.
By doing examination and investigations like ultrasound the possible cause of her problem can be identified and treated.

Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the response, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Sree Gouri SR 12 minutes later
We didn't have any actual penetrating but took it as a precaution it's not case of pregnancy .... But why does even second period also paining bcse even her fst period after ipill was pain full.... What would be d cause for that and only want to how long does this side effects last
And pain last
Thanks
doctor
Answered by Dr. Sree Gouri SR 16 hours later
Brief Answer:
antispasmodic drugs and anti inflammatory drugs

Detailed Answer:
Hi,

Pain during withdrawal bleeding may or may not be due to i pill.
Usually the side effects of I pill may last for one or two menstrual cycles.
But repeated intake of emergency pills can aggravate the side effects.

As I told previously there are other possible causes for pain during menstruation like pelvic infection, structural causes like polyps etc.

Simple dysmenorrhea and heavy bleeding due to hormonal imbalance by emergency pill can get corrected by symptomatic treatment.

Antispasmodic drugs and antifibrinolytic drugs can help for this.
If the symptoms persisting or recur, better to get evaluated.

Take care.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Sree Gouri SR 2 hours later
Now there is a problem there is a swelling on one side of her vaginal lips plsss replay what the possible problems reply me ASAP and it is increasing day goes on
She is even afraid to go to a doc
She got XXXXXXX type bleeding on her periods
doctor
Answered by Dr. Sree Gouri SR 2 hours later
Brief Answer:
Better to get examined

Detailed Answer:
Hi,
The possible causes are:
-Infection leading to inflammatory changes like swelling.
-Hematoma
-Edema due to contact dermatitis, allergic reaction to tampons, sanitary pad, material of inner wear etc.
By examination, the exact cause can be identified and treated.
Menstrual flow sometimes can come out as small clots. If flow is heavy, better to use antifibrinolytic drugs to control the bleeding.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Ipill

doctor1 MD

Hi, Subject : Missed Periods ( had Emergency Contraceptive called "i-pill" last month Sept. ) Last Month "September" I got my Periods at 30th August which Lasted 7 days my normal cycle. on September 19th 20 and 22 I had unprotected Sex and on 22th...

doctor1 MD

Hello, My friend had consumed an ipill and it's been more than 36hrs now. She is experiencing body pain , cramps and also fever . Her due date for periods is after 6days from now. What should we do doctor?

doctor1 MD

Hi doc, im 22, my LMP was aug 24, i had unprotected sex on july 27 took ipill within 24 hours, i suffered with severe fever and cold on september 1-5, after then its been almost more than 45 days i still dint get my periods.. Did pregnancy test...

doctor1 MD

I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill an emergency contraceptive pill. My periods were normal. Yesterday Again I had encountered similar situation, I had unprotected intercourse and within few hours of having sex I took an Ipill. Within 3 hours of taking the Ipill I had sex again by withdrawal method. My question is Do I need to follow an Ipill again or not. I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill-an emergency contraceptive pill. My periods were normal. Yesterday Again I had encountered similar situation, I had unprotected intercourse and within few hours of having sex I took an Ipill. Within 3 hours of taking the Ipill I had sex again by withdrawal method. My question is Do I need to follow an Ipill again or not.